I am currently Professor of the Department of Algebra and Geometry of the Faculty of Mathematics at the University of Barcelona. I graduated in mathematics at the University of Barcelona in 1968 and obtained my doctorate in mathematics at the same university in 1975. Previously, in 1967, I qualified as a piano teacher at the Municipal Conservatory of Music of Barcelona. My research field is number theory. I have supervised 14 PhD theses and numerous research projects. I have given lectures and seminars at universities and research centres in Germany, Austria, Spain, France, Greece, Poland, Russia and Tunisia.
Current and previous positions
I have been a lecturer at the University of Barcelona (1968-1975), Autonomous University of Barcelona (1969-1977; 1981-1982), Regensburg Universität (Germany, 1977-1980) and University of Santander (1980-1981). Since 1982, I am full professor of Algebra at the University of Barcelona.
Prizes, awards, honors, distinctions
In 1998 I was awarded the Narcís Monturiol Medal for scientific and technological achievement by the Catalan government. In 2004 I was named Emmy-Noether-Professorin by the Georg-August-Universität Göttingen, Germany. In 2015 I have been awarded the Honor Medal of the The Vives Network.
Main scientific achievements
My publications focus on zeta functions, diophantine equations, automorphic forms, Galois theory, elliptic curves, modular curves and Shimura curves.
- Number theory
- Bayer, P.; Remón, D.: A reduction point algorithm for cocompact Fuchsian groups and applications. Adv. Math. Commun. 8 (2014), 223-239.
- Bayer, P.: Computational Aspects of Artin L-functions. Contemporary Mathematics 566 (2012), 3-20.
- Bayer, P.: Jean-Pierre Serre: An Overwiew on his Work. The Abel Prize. The first five years: 2003-2007. Springer, H. Holden; R. Piene (eds.). p. 27-84. NY (2010). ISBN: 978-3-642-01372-0.
- Bayer, P.; Travesa, A.: Uniformizing functions for certain Shimura curves, in the case D = 6. Acta Arithmetica 126 (2007), 315-339.
- Bayer, P.; Guàrdia, J.: On equations defining fake elliptic curves. Journal de Théorie des Nombres de Bordeaux 17, no 1, (2005), 57-67.